×

zbMATH — the first resource for mathematics

Two-valued states on a concrete logic and the additivity problem. (English) Zbl 0597.28004
A \(\sigma\)-class C on a nonempty set X is a collection of subsets of X which contains the empty set and which is closed under complementation and disjoint countable unions. Probability measures and measurable functions on (X,C) are defined in the usual way. If f is measurable and m is a probability measure, then an integral \(\int f dm\) can be defined in essentially the same way as the Lebesgue integral. The question considered in this paper is whether the integral is additive on two measurable functions whose sum is measurable. This question was first considered by the reviewer [Proc. Am. Math. Soc. 21, 296-302 (1969; Zbl 0183.287)]. It is known that, in general, the integral need not be additive. In this paper the integral is shown to be additive if m is two- valued, at least one of the functions has a nowhere dense range, and at least one of the functions is bounded.

MSC:
28A25 Integration with respect to measures and other set functions
03G12 Quantum logic
81P10 Logical foundations of quantum mechanics; quantum logic (quantum-theoretic aspects)
06C15 Complemented lattices, orthocomplemented lattices and posets
PDF BibTeX XML Cite
Full Text: EuDML
References:
[1] DRAVECKÝ J., ŠlPOŠ J.: On the Additivity of Gudder Integral. Math. Slovaca 3, 1980, 299-303.
[2] GUDDER S.: Quantum Probability Spaces. Proc. Amer. Math. Soc. 21, 1969, 296-302. · Zbl 0183.28703
[3] GUDDER S.: A Generalized Measure and Probability Theory for the Physical Sciences. Foundations of Prob. Theory, Stat. Inference, and Stat. Theories of Science, Dordrecht - Holland, 1976, Vol. III, 121-141. · Zbl 0329.60004
[4] GUDDER S.: Stochastic Methods in Quantum Mechanics. Elsevier North Holland, 1979. · Zbl 0439.46047
[5] NEUBRUNN T.: A Note on Quantum Probability Spaces. Proc. Amer. Math. Soc. 26, 1970, 672-675. · Zbl 0208.43402
[6] NAVARA M., PTAK P.: Two-valued Measures on \sigma -classes. Časop. pěst. mat. 108, 1983, 225-229. · Zbl 0526.28001
[7] VARADARAJAN V.: Geometry of Quantum Theory. Van Nostrand, Princeton, N. J., 1968, Vol. I. · Zbl 0155.56802
[8] ZERBE J., GUDDER S.: Additivity of integrals on Generalized Measure Spaces. to appear. · Zbl 0624.28012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.